Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 108, NWS Nashville, TN

September 20, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 20, 2021, 4:26 PM CDT for Hickman County, Tennessee. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 4:26 PM CDT (21:26 UTC)
Expired
Sep 20, 2021, 8:10 PM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 28.69 ft at Sep 21, 2021, 12:00 PM CDT.

actionminormoderate10203009/2009/2109/22
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

285 
WGUS84 KOHX 202126
FLSOHX

Flood Advisory
National Weather Service Nashville TN
426 PM CDT Mon Sep 20 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC081-211530-
/O.NEW.KOHX.FL.Y.0108.210920T2126Z-000000T0000Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
426 PM CDT Mon Sep 20 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Centerville.
* From this afternoon until further notice.
* At 4:00 PM CDT Monday the stage was 17.4 feet and rising.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 27.0 feet late tomorrow evening. It 
  will then fall below flood stage early Thursday afternoon.
* Impact...At 17.0 feet, Water begins to overflow the banks.
* Impact...At 22.0 feet, Flood waters will cover the flood plain 
  along the river. Several roads near the river will be partially 
  covered. In Centerville, Hickman Springs Road and Defeated Creek 
  Road will be affected. Leatherwood Road between Shady Grove and 
  Primm Springs near Tottys Bend will also be affected.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3566 8732

$$

Whitehead
1 follow-up statement
207 
WGUS84 KOHX 210110
FLSOHX

Flood Advisory
National Weather Service Nashville TN
810 PM CDT Mon Sep 20 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

TNC081-210215-
/O.CAN.KOHX.FL.Y.0108.000000T0000Z-210921T0110Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
810 PM CDT Mon Sep 20 2021

...The Flood Advisory for the Duck River At Centerville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Duck River At Centerville.
* At 7:00 PM CDT Monday the stage was 21.8 feet and rising.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to a crest of 28.0 feet 
  early Wednesday morning. It will then fall below flood stage early 
  Thursday morning.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3566 8732

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 20, 1:58 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 20, 1:58 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
158 PM CDT Mon Sep 20 2021

.DISCUSSION...

Just a couple more days of wet weather and then a lengthy dry
spell sets in for the weekend and into next week. Radar trends for
this afternoon show decreasing coverage across the I-65 corridor
where the bulk of the rain fell today, but still a few moderate
rain showers with isolated lightning strikes between I-65 and the
Tennessee River that may cause some minor flooding issue into the
early evening hours. HRRR guidance depicts this scenario, with
activity really coming to an end about 00Z. The Flash Flood Watch
for the entire mid-state will be allowed to expire at 7pm this
evening unless something changes.

Short-term guidance shows a fairly dry overnight and early
morning, with showers and thunderstorm chances returning again by
noon and persisting into the evening. It doesn't look like
coverage and intensity will be like what we have seen the last
couple of days until the evening hours when a cold front
approaches the area. Along this front heavy rain is likely, as
precipitable water values remain unseasonably high near 2 inches
and CAPE values peak around 1000 J/kg. A Flash Flood Watch may
need to be issued during the mid-shift or early tomorrow for this
time period as any intense downpour will likely cause some
flooding issues given the soil saturation. A few strong storms
with gusty winds can also be expected Tuesday evening.

Light to moderate rain showers will persist through Wednesday as
the upper trough moves across the mid-south. A steady northwest
flow should keep highs in the mid-upper 60s for most areas along
with a steady northwest wind of 10-20 mph. Dig out that jacket you
put away in the spring. Come Thursday, abundant sunshine returns
and afternoon temperatures slowly warm back into the 70s through
the weekend, with low 80s possible by Monday next week. Overnight
lows are a bit brisk with 40s for Wednesday night and Thursday
night, and 50s through the weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Showers will continue to impact the terminals through the
afternoon before dissipating this evening. Visibilities will
continue to vary depending on rain intensity. After the rain comes
to an end, MVFR cigs will linger and some late night fog could
impact the terminals. Winds this afternoon with be out of the SE
around 10 kts with a couple gusts up to 20 kts at BNA/MQY this
afternoon before decreasing to 5 kts or less for the rest of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  82  60  67  50 /  30  90  90  50  10
Clarksville    68  80  57  66  48 /  20  80  90  40  10
Crossville     64  76  61  64  46 /  40  70  80  70  10
Columbia       68  82  59  69  48 /  50  90  90  50   0
Lawrenceburg   68  82  60  70  48 /  30  80  90  50   0
Waverly        68  81  56  68  49 /  20  90  90  30   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......05
AVIATION........Reagan
Hazardous weather outlook, Sep 20, 2:38 AM CDT, 13 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
238 AM CDT Mon Sep 20 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
238 AM CDT Mon Sep 20 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch continues for all of Middle Tennessee through
this evening. Numerous additional showers and a few thunderstorms
with moderate to locally heavy rainfall are expected again today.
Additional rainfall up to 1 to 2 inches is possible today, which may
lead to flash flooding of roads and low lying areas. Rain will
briefly end across the area tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong cold front will move slowly across the area Tuesday
afternoon through Wednesday morning, bringing another round of
showers and thunderstorms. Additional rainfall amounts around 1 to
2 inches are possible, which could cause some localized flooding of
roads and low lying areas. In addition, a couple of strong storms
are possible with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today due to the risk of flash
flooding. Please relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.

Shamburger

In the hours before

Local storm report, Sep 20, 10:35 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     FLASH FLOOD      2 WSW HAMPSHIRE         35.59N  87.33W
09/20/2021                   MAURY              TN   EMERGENCY MNGR

            MINOR FLOODING IN THE HAMPSHIRE AREA.

&&

EVENT NUMBER OHX2100653

CMA
Local storm report, Sep 20, 11:23 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     FLASH FLOOD      BON AQUA                35.95N  87.33W
09/20/2021                   HICKMAN            TN   EMERGENCY MNGR

            WATER OVER OLD HWY 46 AND MISSIONARY RIDGE ROAD.

&&

EVENT NUMBER OHX2100654

CMA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:09 PM CDTRiver Flood WarningOHXBedford, Marshall40 hr
Sep 20, 6:25 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Lewis, Maury2 hr
Sep 20, 7:08 AM CDTAreal Flood AdvisoryOHXDickson, Montgomery112 min
Sep 20, 8:29 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Hickman, Lewis, Marshall, Maury and 1 more2 hr
Sep 20, 9:53 AM CDTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Rutherford, Williamson112 min
Sep 20, 10:10 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Lewis, Maury, Williamson2 hr
Sep 20, 10:25 AM CDTFlash Flood WarningOHXDickson, Hickman, Lewis, Maury, Williamson5 hr
Sep 20, 10:32 AM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Rutherford, Sumner, Williamson, Wilson118 min
Sep 20, 10:48 AM CDTAreal Flood AdvisoryOHXBedford, Rutherford4 hr
Sep 20, 11:44 AM CDTAreal Flood AdvisoryOHXRutherford, Wilson3 hr
Sep 20, 12:23 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Sumner, Williamson, Wilson3 hr
Sep 20, 1:02 PM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson3 hr
Sep 20, 3:25 PM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Lewis, Maury, Williamson5 hr
Sep 20, 3:56 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury, Williamson2 hr
Sep 20, 4:10 PM CDTFlash Flood WarningOHXGiles, Marshall, Maury, Williamson3 hr
Sep 20, 4:34 PM CDTRiver Flood AdvisoryOHXBedford11 hr
Sep 20, 5:59 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Maury, Wayne3 hr
Sep 20, 6:51 PM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury, Wayne114 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.